Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Irregular periods, sexually active. Taken postinor to induce periods. Delay due to medication?

Hi doc! Am 22 and I ve been having irregular menstration. When I was 17 I had a baby boy and since I am sexually active I take pills but not often. I have taken the pill postinor a few times and I take gyneacocid a couple of times to induce myperiod, I think its these pills that has caused the irregularities am experiencing. Please what drug do I take to correct this. Emai address is - YYYY@YYYY . Thanks!
Asked On : Thu, 22 Nov 2012
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM
Emergency contraceptives like postinor and gyneacocid interfere with the normal uterine rhythm so, the menstrual irregularities can be due to these drugs.
Discontinue them for some time (eg six months) and use some other method of contraception.
Observe if there is any improvement in the menstrual irregularity.

If still there is no response then consult your gynaecologist for further evaluation. A short course of progesterone can regularoze the cycles. However, it has to be taken only after consultation.
An endometrial biopsy/ curretage may be required to see the status of the endometrial (uterine lining) and cause of irregular bleeding.

Thanks and take care
Dr Shailja P Wahal
Answered: Thu, 22 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor